Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Lubbock, TX
NWS Lubbock, TX issued this special weather statement at Sep 26, 2012, 6:21 PM CDT for Motley County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2012, 6:21 PM CDT (23:21 UTC)
- Expired
- Sep 26, 2012, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Lubbock, TX
County Motley County, TX
The radar
The Lubbock radar (KLBB), 116 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2458 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
797
WWUS84 KLUB 262321
SPSLUB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
621 PM CDT WED SEP 26 2012
TXZ024-025-030-031-262345-
BRISCOE-FLOYD-HALL-MOTLEY-
621 PM CDT WED SEP 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR FLOYD...MOTLEY...HALL AND
BRISCOE COUNTIES...
AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES NORTH OF
MATADOR TO 7 MILES NORTH OF MATADOR TO 24 MILES WEST OF MATADOR...
MOVING SOUTHEAST AT 20 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
LAT...LON 3432 10047 3431 10052 3414 10052 3394 10076
3395 10131 3421 10127 3456 10075
TIME...MOT...LOC 2322Z 322DEG 18KT 3436 10071 3410 10084
3400 10122
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this special weather statement went out at Sep 26, 4:03 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Sep 26, 4:03 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 403 PM CDT WED SEP 26 2012 .UPDATE... ADDED A SEVERE MENTION TO ALL BUT THE FAR WESTERN SOUTH PLAINS VALID THROUGH 11 PM WHICH COINCIDES WITH THE SEVERE THUNDERSTORM WATCH THAT IS CURRENTLY IN EFFECT UNTIL 11 PM. ADDITIONALLY...LATEST RADAR TRENDS DISPLAYED A STRENGTHENING STORM ACROSS HOCKLEY COUNTY. ADDITIONAL DEVELOPMENT FARTHER EAST IS EXPECTED. && .SHORT TERM... THINGS LOOK TO GET FAIRLY ACTIVE THIS PM. WV IMAGERY SHOWS MID-LEVEL MOISTURE FROM TC MIRIAM IN THE EPAC MIGRATING EASTWARD AND BEGINNING TO ENTER THE FA. IN RESPONSE TO THIS AND A SURFACE TROF EXTENDING FROM THE SOUTH CENTRAL TX PANHANDLE TO THE EXTREME SOUTHWESTERN SOUTHERN PLAINS...SHOWERS HAVE FORMED ALONG THE TX/NM BORDER. BACKED SURFACE WINDS IN THE SOUTHERN PLAINS AND OFF THE CAP ROCK ARE BRINGING IN LL MOISTURE...WITH DP IN THE LOW TO MID 60S OFF THE CAPROCK. 12Z FORECAST SOUNDINGS SHOW INCREASING MLCAPE THROUGH THE AFTERNOON AS CLEAR SKIES HELP WARM SURFACE TEMPS AND WITH INCREASING ML LAPSE RATES. CAPE VALUES WILL RANGE FROM JUST OVER 500 J/KG IN THE WESTERN ZONES TO OVER 2000 J/KG IN THE ROLLING PLAINS. THE 12Z RUNS APPEAR TO SHOW A MORE MOIST SOUNDING THAN THE 06Z RUN...WHICH LOOKS TO BE A PARTIAL RESPONSE TO THE INCOMING MOISTURE FROM MIRIAM. CURRENT THINKING IS THAT STORMS SHOULD INTENSIFY AS THEY MOVE EASTWARD...WITH THE BEST CHANCE OF SVR STORMS BEING ALONG AND EAST OF THE I27/US87 CORRIDOR AS WIND SHEAR...80-90 KT ULJ...AND LL MOISTURE APPEAR TO BE FAVORABLE FOR SUPPORTING STRONG CONVECTION. CONVECTIVE INITIALIZATION FOR THESE STORMS IS EXPECTED AROUND 21/22Z. MAIN THREAT FROM THESE STORMS WILL BE UP TO ONE INCH HAIL AND GUSTY WINDS OVER 60 MPH. FOR TONIGHT...STORMS ARE EXPECTED TO MERGE AND FROM AN MCS OVERNIGHT BEFORE EXITING TO THE NORTH AND EAST OF THE FA. MORE PRECIP IS EXPECTED TO THE WEST AS MORE MOISTURE IS FUNNELED IN FROM MIRIAM AND AS A SHORTWAVE MIGRATES EASTWARD AROUND THE UL LOW OVER CO. PRECIP CHANCES WILL RISE THROUGH THE DAY BEGINNING IN THE WESTERN ZONES AND RISE EASTWARD THROUGH TOMORROW EVENING. ALDRICH && .LONG TERM... THE CLOSED UA LOW ACROSS WESTERN COLORADO LATE THIS AFTERNOON IS PROGGED TO OPEN UP TOMORROW NIGHT...AS IT PROGRESSES ACROSS THE EASTERN PART OF THE SAID STATE. MODEL SOLUTIONS HINT AT SFC WINDS BACKING TO A MORE SERLY UPSLOPE COMPONENT FRIDAY...IN ADDITION TO REMNANTS OF TROPICAL STORM MIRIAM /WHICH WILL BE LOCATED NEAR THE BAJA OF CALIFORNIA/ EJECTING NE ACROSS THE SOUTHERN PLAINS THANKS TO SWRLY FLOW ALOFT. AS SUCH...AN INCREASE IN MOISTURE WILL BE EVIDENT AS DEWPOINTS IN THE 50S-60S AND THUS PWATS INCREASING TO AOA 1.50 INCHES ARE ANTICIPATED. THE AFOREMENTIONED SYNOPTIC AND MESOSCALE FEATURES COMBINED WITH AN INCREASE IN LARGE-SCALE ASCENT COURTESY OF THE UA DISTURBANCE...AND A BACKDOOR COLD FRONTAL BOUNDARY MOVING ACROSS THE CWA ON FRIDAY WILL RESULT IN SCATTERED TO WIDESPREAD SHOWERS WITH A FEW THUNDERSTORMS. THERE WILL BE THE POTENTIAL FOR PERIODS OF MODERATE RAINFALL GIVEN THE RATHER MOIST ENVIRONMENT...AND WILL THEREFORE NEED TO LOOK OUT FOR LOCALIZED FLOODING ESPECIALLY ALONG LOW-LYING OR POOR DRAINAGE AREAS. SATURDAY...THE TROPICAL MOISTURE FROM MIRIAM WILL COMMENCE TO SHIFT EAST OF THE CWA AS DRIER AIR ALOFT FILTERS IN. HENCE...BEST CHANCE POPS WILL SHIFT FROM WEST TO EAST. FLOW ALOFT WILL SHIFT TO THE NW ON SUNDAY...AS LONG TERM SOLUTIONS CONTINUED TO SHOW UA RIDGING ACROSS THE WESTERN CONUS AND A SHORTWAVE TROUGH TRANSLATING SSE ACROSS THE NORTHERN ROCKIES TO ACROSS THE FA SUNDAY/MONDAY. THE DISTURBANCE/S ASSOCIATED FROPA WILL SHIFT WINDS TO THE NORTH SUNDAY-MONDAY. ADDITIONALLY...LIGHT QPF SIGNALS /PWATS AOA 1.00 INCH/ AND SOME MID-LEVEL INSTABILITY IS ASSOCIATED WITH THE SHORTWAVE. WILL THEREFORE MAINTAIN A MENTION OF SLIGHT CHANCE POPS SUNDAY-THROUGH EARLY MONDAY MORNING WHERE THEREAFTER...A NOTABLE DRYING IS EXHIBITED DUE TO THE UA RIDGE MOVING ACROSS THE SOUTHERN PLAINS. INCREASED CLOUDINESS AND MOISTURE WILL KEEP TEMPS BELOW NORM THROUGH MOST OF THE EXTENDED FORECAST /70S/. CLEARING SKIES AND THE INFLUENCE OF THE UA RIDGE NEXT WEEK WILL GIVE WAY TO DRIER CONDITIONS AND TEMPS IN THE LOWER TO MID 80S. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 57 77 57 70 54 / 30 40 50 40 20 TULIA 59 79 59 71 55 / 50 40 50 50 30 PLAINVIEW 61 80 60 71 55 / 40 40 50 50 30 LEVELLAND 61 79 60 73 56 / 40 30 50 50 30 LUBBOCK 64 80 63 73 57 / 40 30 50 50 30 DENVER CITY 63 80 61 74 57 / 30 30 50 50 30 BROWNFIELD 64 80 62 72 57 / 40 30 50 50 30 CHILDRESS 65 85 63 78 60 / 50 30 40 60 30 SPUR 66 84 64 74 58 / 40 30 40 60 30 ASPERMONT 68 87 65 77 61 / 30 20 40 60 40 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 51/29
Hazardous weather outlook, Sep 26, 11:32 AM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1132 AM CDT WED SEP 26 2012 TXZ021>044-271645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1132 AM CDT WED SEP 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL UP TO ONE INCH AND WIND GUSTS TO 65 MPH. THE SEVERE THREAT AREA WILL BE MAINLY ALONG AND EAST OF INTERSTATE 27/HIGHWAY 87. ACROSS THE REMAINDER OF THE AREA...THE SEVERE THREAT WILL BE MORE ISOLATED...WITH STRONG WIND GUSTS THE MAIN THREAT WEST OF INTERSTATE 27/HIGHWAY 87. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FROM THURSDAY THROUGH SATURDAY...CHANCES OF RAIN WILL INCREASE OVER THE ENTIRE REGION AS TROPICAL MOISTURE INCREASES FROM THE PACIFIC. AS A RESULT...HEAVY RAINFALL AND LOCALIZED FLOODING CAN BE EXPECTED. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Local storm report, Sep 26, 5:32 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
532 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND GST 7 ESE SILVERTON 34.43N 101.19W
09/26/2012 M59 MPH BRISCOE TX MESONET
WEST TEXAS MESONET REPORT
&&
EVENT NUMBER LUB1200378
CWALocal storm report, Sep 26, 5:38 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
538 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND GST 5 ENE ABERNATHY 33.86N 101.76W
09/26/2012 M68 MPH HALE TX MESONET
WEST TEXAS MESONET REPORT
&&
EVENT NUMBER LUB1200379
CWALocal storm report, Sep 26, 5:40 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
540 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST REESE CENTER 33.59N 102.03W
09/26/2012 M58 MPH LUBBOCK TX MESONET
WEST TEXAS MESONET REPORT
&&
EVENT NUMBER LUB1200380
CWALocal storm report, Sep 26, 6:06 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
606 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND GST SOUTHLAND 33.36N 101.55W
09/26/2012 E65 MPH GARZA TX TRAINED SPOTTER
TRAINED SPOTTER COOP REPORT
&&
EVENT NUMBER LUB1200381
CWALocal storm report, Sep 26, 6:14 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
614 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND GST 4 N IDALOU 33.72N 101.68W
09/26/2012 M73 MPH LUBBOCK TX BROADCAST MEDIA
TV WEATHER STATION REPORT
&&
EVENT NUMBER LUB1200382
CWASpecial weather statement, Sep 26, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
621 PM CDT WED SEP 26 2012
TXZ024-025-030-031-262345-
BRISCOE-FLOYD-HALL-MOTLEY-
621 PM CDT WED SEP 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR FLOYD...MOTLEY...HALL AND
BRISCOE COUNTIES...
AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES NORTH OF
MATADOR TO 7 MILES NORTH OF MATADOR TO 24 MILES WEST OF MATADOR...
MOVING SOUTHEAST AT 20 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
LAT...LON 3432 10047 3431 10052 3414 10052 3394 10076
3395 10131 3421 10127 3456 10075
TIME...MOT...LOC 2322Z 322DEG 18KT 3436 10071 3410 10084
3400 10122The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 7:46 PM CDT | Special Weather Statement | LUB | Childress | 14 min |
| Sep 25, 7:52 PM CDT | Special Weather Statement | LUB | Cottle | 23 min |
| Sep 25, 8:20 PM CDT | Special Weather Statement | LUB | Cottle | 25 min |
| Sep 25, 8:28 PM CDT | Special Weather Statement | LUB | King | 17 min |
| Sep 25, 8:32 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 43 min |
| Sep 25, 9:15 PM CDT | Special Weather Statement | LUB | King | 30 min |
| Sep 25, 9:40 PM CDT | Special Weather Statement | LUB | King | 20 min |
| Sep 26, 3:39 PM CDT | Special Weather Statement | LUB | Hockley | 36 min |
| Sep 26, 4:14 PM CDT | Special Weather Statement | LUB | Hockley | 31 min |
| Sep 26, 4:16 PM CDT | Special Weather Statement | LUB | Terry | 44 min |
| Sep 26, 4:18 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 27 min |
| Sep 26, 4:20 PM CDT | Special Weather Statement | LUB | Briscoe | 25 min |
| Sep 26, 4:32 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb, Lubbock | 13 min |
| Sep 26, 4:35 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Terry | 25 min |
| Sep 26, 4:46 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 44 min |
| Sep 26, 4:49 PM CDT | Special Weather Statement | LUB | Hale | 26 min |
| Sep 26, 4:51 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 39 min |
| Sep 26, 5:04 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Swisher | 26 min |
| Sep 26, 5:11 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 19 min |
| Sep 26, 5:18 PM CDT | Areal Flood Advisory | LUB | Floyd, Hale, Hockley, Lubbock | 113 min |
| Sep 26, 5:19 PM CDT | Special Weather Statement | LUB | Lynn | 41 min |
| Sep 26, 5:29 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lubbock | 46 min |
| Sep 26, 5:30 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Hall, Motley | 45 min |
| Sep 26, 5:44 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 31 min |
| Sep 26, 5:48 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd | 27 min |
| Sep 26, 6:19 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Garza, Kent, Lubbock and 2 more | 41 min |
| Sep 26, 6:27 PM CDT | Areal Flood Advisory | LUB | Briscoe, Floyd, Hall, Motley | 93 min |
| Sep 26, 6:43 PM CDT | Special Weather Statement | LUB | Motley | 32 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.